MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ENCORE SHOULDER INSTRUMENT; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD

ENCORE MEDICAL L.P. ENCORE SHOULDER INSTRUMENT; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Model Number 804-06-056
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - due to the screw on inserter shearing off upon impaction.Remnant of screw was left in humeral stem with no adverse effects.
 
Additional Manufacturer Narrative
The instrument was returned on 23 apr 2018.When the reported event occurred the instruments may have been in service for 1.7 years.This event occurred during surgery near the patient.There was another suitable device available, the incident did cause a 30 minute delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.A review of the complain history indicates (b)(4) complaints have been reported against this part number.(b)(4) for a missing component, (b)(4) for bent, and (b)(4) for broke/cracked/damaged.Examination of the returned inserter confirmed that the threaded tip, of the locking knob, is partially broken off (threaded tip left in stem).The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.Surgical instruments condition can be determined while being used for its intended purpose.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
ENCORE SHOULDER INSTRUMENT
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7451188
Report Number1644408-2018-00363
Device Sequence Number1372897
Product Code FZX
UDI-Device Identifier00888912171564
UDI-Public(01)00888912171564
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-056
Device Catalogue Number804-06-056
Device Lot Number123312L02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR